Alert archive / California / Hazardous Seas Warnings in 2019
Hazardous Seas Warning 9, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas warning at Feb 14, 2019, 3:42 AM PST. It took effect at Feb 15, 2019, 2:27 AM PST. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2019, 3:42 AM PST (11:42 UTC)
- In effect from
- Feb 15, 2019, 2:27 AM PST
- Expired
- Feb 16, 2019, 3:11 AM PST
- In force
- 25 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
099 WHUS76 KEKA 141142 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 342 AM PST Thu Feb 14 2019 PZZ450-141945- /O.EXT.KEKA.SC.Y.0023.190214T1600Z-190215T1100Z/ /O.NEW.KEKA.SE.W.0009.190215T1100Z-190216T1100Z/ Pt St George to Cape Mendocino out 10 nm- 342 AM PST Thu Feb 14 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 3 AM PST FRIDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 3 AM FRIDAY TO 3 AM PST SATURDAY... The National Weather Service in Eureka has issued a Hazardous Seas Warning, which is in effect from 3 AM Friday to 3 AM PST Saturday. * WINDS...South winds 10 to 20 kt...rapidly shifting to the west late this morning with gusts to 35 kt possible. * WAVES/SEAS...Steep seas 8 to 11 ft today. A west-northwest swell arriving by Friday morning at 20 to 22 ft around 16 seconds will continue into Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. && $$ PZZ470-141945- /O.CON.KEKA.SC.Y.0022.000000T0000Z-190214T1600Z/ /O.CON.KEKA.GL.W.0008.190214T1600Z-190214T2300Z/ Pt St George to Cape Mendocino 10 to 60 nm- 342 AM PST Thu Feb 14 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 3 PM PST THIS AFTERNOON... * WINDS...Southwest winds 10 to 20 kt...rapidly shifting to the west and northwest with gusts to 40 kt around mid-morning. * WAVES/SEAS...Steep combined seas 10 to 12 ft. A large west- northwest swell will arrive by early Friday morning around 22 ft at 16 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ455-475-141945- /O.CON.KEKA.GL.W.0008.000000T0000Z-190214T2300Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 342 AM PST Thu Feb 14 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WINDS...South 15 to 25 kt with gusts 35 kt...rapidly shifting to the west later this morning with gusts to 40 kt. * WAVES/SEAS...Steep southerly seas 13 to 15 ft. A large west- northwest swell will arrive by early Friday morning around 22 ft at 16 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
8 follow-up statements
216 WHUS76 KEKA 141734 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 934 AM PST Thu Feb 14 2019 PZZ455-475-142300- /O.CON.KEKA.GL.W.0008.000000T0000Z-190214T2300Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 934 AM PST Thu Feb 14 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM THIS AFTERNOON... * WINDS...SW to W increasing to 15 to 25 kt with gusts 40 kt today. * WAVES...Steep SW to W waves building to 6 to 8 ft at 8 seconds along with S waves 8 to 11 ft at 13 seconds. A large W to NW swell will arrive by early Friday morning at 22 ft at 16 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ PZZ470-142300- /O.CON.KEKA.GL.W.0008.000000T0000Z-190214T2300Z/ Pt St George to Cape Mendocino 10 to 60 nm- 934 AM PST Thu Feb 14 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM THIS AFTERNOON... * WINDS...SW increasing to 20 to 30 kt with gusts 40 kt today. * WAVES...Steep SW to W waves building to 5 to 7 ft at 8 seconds along with S waves 8 to 10 ft at 13 seconds. A large W to NW swell will arrive by early Friday morning at 22 ft at 16 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ450-150145- /O.CON.KEKA.SC.Y.0023.000000T0000Z-190215T1100Z/ /O.CON.KEKA.SE.W.0009.190215T1100Z-190216T1100Z/ Pt St George to Cape Mendocino out 10 nm- 934 AM PST Thu Feb 14 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM FRIDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 3 AM FRIDAY TO 3 AM SATURDAY... * WINDS...S 10 kt...becoming SW and increasing to 15 to 25 kt with occasional gusts to 35 kt by afternoon. * WAVES...Steep SW to W waves building to 5 to 7 ft at 7 seconds along with SW waves 7 to 9 ft at 13 seconds. A large W to NW swell will arrive by early Friday morning at 18 to 20 ft at 16 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. $$
931 WHUS76 KEKA 142324 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 324 PM PST Thu Feb 14 2019 PZZ470-475-150730- /O.EXP.KEKA.GL.W.0008.000000T0000Z-190214T2300Z/ /O.EXB.KEKA.SC.Y.0023.000000T0000Z-190215T1400Z/ /O.EXB.KEKA.SE.W.0009.190215T1400Z-190216T1400Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 324 PM PST Thu Feb 14 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM FRIDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 6 AM FRIDAY TO 6 AM SATURDAY... * WINDS...SW 20 to 30 kt with occasional gusts to 35 kt... becoming NW Friday night. * WAVES...SW short period waves building to 10 to 12 ft at 10 seconds and W waves 10 to 12 ft at 14 seconds. A large W to NW swell will arrive by early Friday morning at 20 to 22 ft at 16 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. $$ PZZ455-150730- /O.EXP.KEKA.GL.W.0008.000000T0000Z-190214T2300Z/ /O.EXB.KEKA.SC.Y.0023.000000T0000Z-190215T1400Z/ /O.EXB.KEKA.SE.W.0009.190215T1400Z-190216T1400Z/ Cape Mendocino to Pt Arena out 10 nm- 324 PM PST Thu Feb 14 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM FRIDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 6 AM FRIDAY TO 6 AM SATURDAY... * WINDS...SW 15 to 25 kt becoming NW Friday night. * WAVES...SW to W short period waves building to 10 ft at 9 seconds and S to SW waves 8 ft at 13 seconds. A large W to NW swell will arrive by early Friday morning at 20 to 22 ft at 16 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. $$ PZZ450-150730- /O.EXT.KEKA.SC.Y.0023.000000T0000Z-190215T1400Z/ /O.EXT.KEKA.SE.W.0009.190215T1400Z-190216T1400Z/ Pt St George to Cape Mendocino out 10 nm- 324 PM PST Thu Feb 14 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM FRIDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 6 AM FRIDAY TO 6 AM SATURDAY... * WINDS...SW 15 to 25 kt becoming W to NW Friday night. * WAVES...SW short period waves building to 8 to 10 ft at 9 seconds and W waves 6 to 8 ft at 14 seconds. A large W to NW swell will arrive by early Friday morning at 20 to 22 ft at 16 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. $$
110 WHUS76 KEKA 150405 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 805 PM PST Thu Feb 14 2019 PZZ450-455-151215- /O.CON.KEKA.SC.Y.0023.000000T0000Z-190215T1400Z/ /O.CON.KEKA.SE.W.0009.190215T1400Z-190216T1400Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 805 PM PST Thu Feb 14 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST FRIDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 6 AM FRIDAY TO 6 AM PST SATURDAY... * WINDS...SW 15 to 25 kt becoming W to NW Friday night. * WAVES...SW short period waves building to 8 to 10 ft at 9 seconds and W waves 6 to 8 ft at 14 seconds. A large W to NW swell will arrive by early Friday morning at 20 to 22 ft at 16 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. $$ PZZ470-475-151215- /O.CON.KEKA.SC.Y.0023.000000T0000Z-190215T1400Z/ /O.CON.KEKA.SE.W.0009.190215T1400Z-190216T1400Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 805 PM PST Thu Feb 14 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST FRIDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 6 AM FRIDAY TO 6 AM PST SATURDAY... * WINDS...SW 20 to 30 kt with occasional gusts to 35 kt... becoming NW Friday night. * WAVES...SW short period waves building to 10 to 12 ft at 10 seconds and W waves 10 to 12 ft at 14 seconds. A large W to NW swell will arrive by early Friday morning at 20 to 22 ft at 16 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. $$
816 WHUS76 KEKA 151027 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 227 AM PST Fri Feb 15 2019 PZZ450-455-470-475-151830- /O.CAN.KEKA.SC.Y.0023.000000T0000Z-190215T1400Z/ /O.EXT.KEKA.SE.W.0009.190215T1027Z-190216T1700Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 227 AM PST Fri Feb 15 2019 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 9 AM PST SATURDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Eureka has cancelled the Small Craft Advisory. * WINDS...SW 15 to 25 kt with gusts over 30 kt becoming W to NW tonight into Saturday. * WAVES...Ongoing SW to W waves 8 to 10 ft at 8 seconds will combine with a large W to NW swell 20 to 23 ft at 16 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. && $$
559 WHUS76 KEKA 151638 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 838 AM PST Fri Feb 15 2019 PZZ450-455-470-475-160045- /O.CON.KEKA.SE.W.0009.000000T0000Z-190216T1700Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 838 AM PST Fri Feb 15 2019 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 AM PST SATURDAY... * WINDS...SW 15 to 25 kt with gusts over 30 kt becoming W to NW tonight into Saturday. * WAVES...Ongoing SW to W waves 8 to 10 ft at 8 seconds will combine with a large W to NW swell building to 20 to 23 ft at 16 seconds. These will peak tonight and diminish on Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. && $$
365 WHUS76 KEKA 152219 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 219 PM PST Fri Feb 15 2019 PZZ450-455-470-475-160630- /O.CON.KEKA.SE.W.0009.000000T0000Z-190216T1700Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 219 PM PST Fri Feb 15 2019 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 AM PST SATURDAY... * WINDS...SW 15 to 25 kt with local gusts 35 kt becoming W to NW tonight into Saturday. * WAVES...A w to nw swell of 16 to 20 feet at 17 seconds will peak this evening and slowly diminish tonight and Saturday. In addition S to SW waves 8 to 10 ft at 8 seconds will combine with a large W to NW swell building to 15 to 18 ft at 16 seconds. These will diminish on Saturday as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. && $$
705 WHUS76 KEKA 160410 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 810 PM PST Fri Feb 15 2019 PZZ450-455-470-475-161215- /O.CON.KEKA.SE.W.0009.000000T0000Z-190216T1700Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 810 PM PST Fri Feb 15 2019 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 AM PST SATURDAY... * WINDS...SW 15 to 25 kt with local gusts 35 kt becoming W to NW tonight into Saturday. * WAVES...A w to nw swell of 16 to 20 feet at 17 seconds will peak this evening and slowly diminish tonight and Saturday. In addition S to SW waves 8 to 10 ft at 8 seconds will combine with a large W to NW swell building to 15 to 18 ft at 16 seconds. These will diminish on Saturday as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. && $$
351 WHUS76 KEKA 161111 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 311 AM PST Sat Feb 16 2019 PZZ450-455-470-475-161915- /O.CAN.KEKA.SE.W.0009.000000T0000Z-190216T1700Z/ /O.NEW.KEKA.SC.Y.0024.190216T1111Z-190218T0500Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 311 AM PST Sat Feb 16 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST SUNDAY... ...HAZARDOUS SEAS WARNING IS CANCELLED... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect until 9 PM PST Sunday. The Hazardous Seas Warning has been cancelled. * WINDS...NW 15 to 25 kt. * WAVES...W to NW swell of 14 to 16 feet at 16 seconds will slowly diminish through the weekend. Steeper waves at 7 to 10 feet at 9 seconds will lower as well later today and tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Feb 13, 3:57 PM PST, 11 hours 45 minutes earlier.
Area forecast discussion, Feb 13, 3:57 PM PST, 11 hours 45 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
357 PM PST Wed Feb 13 2019
.SYNOPSIS...Moderate to heavy rain will overspread the area
tonight persisting through Thursday. A colder airmass will move
over the region late on Thursday, which will lower temperatures
and snow levels. Rain and snow showers will continue through the
weekend.
&&
.DISCUSSION...A bit of instability primarily across the southern
half of the forecast area has been sufficient enough to produce a
few lightning flashes and strikes this afternoon. Isolated thunder
chances will remain possible through late this evening before the
main belt of instability moves south and east of the area late
tonight.
A series of systems will impact NW CA through the end of the week
and into the weekend. First wave will impact the region tonight
into Thursday leading to periods of moderate to potentially heavy
rain especially across Mendocino County through Thursday
afternoon. Snow levels will be generally above 6000 feet through
Thursday afternoon limiting new snowfall during this period. The
downside to such high snow levels will be the exacerbation of
small creek and stream flooding concerns from rapid snow melt,
where the warmer rain falls on the more recent lower level
snow pack. Temperatures will begin to drop Thursday night behind
a cold front that will move through the area allowing snow levels
to begin to rapidly descend into the early morning hours of Friday
back to near 2500 feet. As temperatures aloft cool behind the
cold front, instability will build leading to a slight chance of
thunderstorms across the waters and coastal locations as well as
Mendocino County. With the lower snow levels any stronger showers
or thunderstorms will be capable of producing accumulating small
hail on area roadways.
Yet another system is expected to impact the region Friday night
into Saturday which will bring another round of rain and snow
showers to the area with accumulating snowfall remaining generally
above 2500 feet. Heavy showers may be able to drop snow levels
even lower briefly however heavy accumulations are not expected.
Weaker systems may impact the area Saturday and Sunday when even
lower snow levels are expected across the interior down to near
1000 feet however confidence in the strength of the precipitation
during this time is still in question. If you have travel plans
across the interior this weekend make sure to stay up to date for
changes and updates to the winter weather products currently out.
Weak high pressure will build into the area early next week which
may bring a brief break in the rain and snow showers Monday and
Tuesday. The cold airmass will remain in place, so with clearing
skies overnight lows may be quiet cold across the entire region
with near to slightly below freezing temperatures along the coast
with even lower temperatures inland. /WCI
&&
.AVIATION...Periods of rain has been producing periodic MVFR
visibility and ceiling reductions at most all forecast terminals
today. Conditions will remain unchanged tonight. Potential for low
level wind shear will increase after 06z at KUKI tonight and perhaps
spread northward on Thu. Blustery westerly winds and a cold
unstable air mass will spread into the area on Thu.
&&
.MARINE...Another low pressure system will develop south of Cape
Mendocino tonight, resulting in another round of robust southerly
winds across Mendocino waters. Winds are expected to rapidly shift
around to the west behind this low pressure system on Thu, with
blustery gale force gusts expected across all the waters by mid
morning. A large NW swell around 20 feet will build on Friday and
combine with shorter period wind waves resulting in seas around 24
to 26 ft.
Previous marine discussion follows: A large northwesterly swell is
expected to move through the waters Friday, likely arriving with a
height of 20 to 24 feet at 16 seconds. This will result in very
large breaking waves in the Humboldt Bay Bar, and will also result
in increased shoaling and hazardous surf conditions. This large
swell will continue through Saturday morning before subsiding
Saturday afternoon and evening.
&&
.HYDROLOGY...Periods of moderate to heavy rain are likely through
Thursday as an atmospheric river interacts with several
disturbances. Small stream, urban, and main stem flooding will be
possible. The Navarro River is forecast to reach flood stage late
this evening, which may cause Highway 128 to flood. The Russian
River at Hopland is expected to crest above 17 feet Thursday
morning, which could flood Highway 175. The Eel River at
Fernbridge is expected to reach flood stage Thursday afternoon.
And the Garcia River is forecast to crest near 13 feet Thursday
morning. In addition, small streams may experience flooding,
particularly in Mendocino county. Due to the higher snow levels
with this system rapid snow melt from the previous weather systems
may enhance the amount of runoff. Please reference valid
Flood/Hydro Watch/Warning/Advisory statements for more
information.
&&
.BEACH HAZARDS...A W-NW swell from 20-22 ft will bring a threat
for high surf, with breakers from 22-26 feet, Friday through
Saturday. Beachgoers and mariners will need to stay tuned to the
forecast and possible surf warnings or advisories as we head into
the latter portion of the week. High tide is forecast to occur
around 7am on Friday, however the swell is currently forecast to
peak Friday afternoon and evening. The possibility for coastal
flooding will need to be considered if the tidal anomaly grows
larger. The threat for hazardous surf may continue on Saturday.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Flood Watch through Thursday afternoon for CAZ103>106-109>113.
Flood Watch from 10 PM PST this evening through Thursday
afternoon for CAZ107-108.
Winter Storm Warning from 10 PM Thursday to 10 AM PST Friday for
CAZ102-105>108.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory from 8 AM Thursday to 4 AM PST Friday for
PZZ450.
Small Craft Advisory until 8 AM PST Thursday for PZZ470.
Gale Warning from 8 AM to 3 PM PST Thursday for PZZ470.
Small Craft Advisory until 2 AM PST Thursday for PZZ455-475.
Gale Warning from 2 AM to 3 PM PST Thursday for PZZ455-475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Feb 13, 4:52 PM PST, 10 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 452 PM PST Wed Feb 13 2019 CAZ103-104-109-110-112-113-150100- Northern Humboldt Coast-Southwestern Humboldt-Mendocino Coast- Northwestern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 452 PM PST Wed Feb 13 2019 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON... This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. A Flood Watch is currently in effect. A storm system will yield rain, high mountain snow, thunderstorms and hail, and gusty winds through the weekend. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A Flood Watch is currently in effect. A storm system will yield rain, high mountain snow, thunderstorms and hail, and gusty winds through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-150100- Coastal Del Norte- 452 PM PST Wed Feb 13 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. A storm system will yield rain, high mountain snow, thunderstorms and hail, and gusty winds through the weekend. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A storm system will yield rain, high mountain snow, thunderstorms and hail, and gusty winds through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ106-111-150100- Southern Humboldt Interior-Northeastern Mendocino Interior- 452 PM PST Wed Feb 13 2019 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON... ...WINTER STORM WARNING IN EFFECT FROM 4 PM THURSDAY TO 10 PM PST FRIDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. A Flood Watch is currently in effect. A storm system will yield rain, high mountain snow, thunderstorms and hail, and gusty winds through the weekend. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A Flood Watch is currently in effect. A Winter Storm Warning is currently in effect. A storm system will yield rain, high mountain snow, thunderstorms and hail, and gusty winds through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-150100- Del Norte Interior- 452 PM PST Wed Feb 13 2019 ...WINTER STORM WARNING IN EFFECT FROM 4 PM THURSDAY TO 10 PM PST FRIDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. A storm system will yield rain, high mountain snow, thunderstorms and hail, and gusty winds through the weekend. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A Winter Storm Warning is currently in effect. A storm system will yield rain, high mountain snow, thunderstorms and hail, and gusty winds through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ105-150100- Northern Humboldt Interior- 452 PM PST Wed Feb 13 2019 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON... ...WINTER STORM WARNING IN EFFECT FROM 4 PM THURSDAY TO 10 PM PST FRIDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. A Flood Watch is currently in effect. A storm system will yield rain, high mountain snow, thunderstorms and hail, and gusty winds through the weekend. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A Flood Watch is currently in effect. A Winter Storm Warning is currently in effect. A storm system will yield rain, high mountain snow, thunderstorms and hail, and gusty winds through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-150100- Northern Trinity-Southern Trinity- 452 PM PST Wed Feb 13 2019 ...FLOOD WATCH IN EFFECT FROM 10 PM PST THIS EVENING THROUGH THURSDAY AFTERNOON... ...WINTER STORM WARNING IN EFFECT FROM 4 PM THURSDAY TO 10 PM PST FRIDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. A Flood Watch is currently in effect. A storm system will yield rain, high mountain snow, thunderstorms and hail, and gusty winds through the weekend. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A Flood Watch is currently in effect. A Winter Storm Warning is currently in effect. A storm system will yield rain, high mountain snow, thunderstorms and hail, and gusty winds through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 3:53 AM PST | High Surf Advisory | EKA | Del Norte, Humboldt, Mendocino | 55 hr |
| Feb 14, 5:36 AM PST | Coastal Flood Advisory | EKA | Humboldt | 2 hr |
Nearby
Hazardous Seas Warnings in California, 2019Every hazardous seas warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.